Alert archive / Oklahoma / Wind Advisories in 2020
Wind Advisory 6, NWS Tulsa, OK
NWS Tulsa, OK issued this wind advisory at Jun 8, 2020, 2:43 PM CDT for 17 counties in Oklahoma; 4 counties in Arkansas. It took effect at Jun 9, 2020, 1:00 PM CDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2020, 2:43 PM CDT (19:43 UTC)
- In effect from
- Jun 9, 2020, 1:00 PM CDT
- Expired
- Jun 10, 2020, 6:13 AM CDT
- In force
- 17 hr
- Issued by
- NWS Tulsa, OK
All 21 counties
Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 28 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.7 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -628 J/kg
- Mixed-layer LCL
- 1312 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
127 WWUS74 KTSA 081943 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 243 PM CDT Mon Jun 8 2020 OKZ054>068-070-090345- /O.NEW.KTSA.WI.Y.0006.200609T1800Z-200610T0600Z/ Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes- Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-Muskogee- Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, and Muskogee 243 PM CDT Mon Jun 8 2020 ...WIND ADVISORY IN EFFECT FROM 1 PM TUESDAY TO 1 AM CDT WEDNESDAY... * WHAT...West winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of east central and northeast Oklahoma. * WHEN...From 1 PM Tuesday to 1 AM CDT Wednesday. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
6 follow-up statements
597 WWUS74 KTSA 090817 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 317 AM CDT Tue Jun 9 2020 OKZ054>068-070-091630- /O.EXT.KTSA.WI.Y.0006.200609T1800Z-200610T1200Z/ Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes- Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-Muskogee- Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, and Muskogee 317 AM CDT Tue Jun 9 2020 ...WIND ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM CDT WEDNESDAY... * WHAT...West winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of east central and northeast Oklahoma. * WHEN...From 1 PM this afternoon to 7 AM CDT Wednesday. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ Snider Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
365 WWUS74 KTSA 091536 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 1036 AM CDT Tue Jun 9 2020 OKZ054>068-070-100000- /O.CON.KTSA.WI.Y.0006.200609T1800Z-200610T1200Z/ Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes- Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-Muskogee- Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, and Muskogee 1036 AM CDT Tue Jun 9 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT WEDNESDAY... * WHAT...Westerly winds 15 to 25 mph...gusting up to 45 mph with isolated gusts up toward 50 mph. * WHERE...Portions of east central and northeast Oklahoma. * WHEN...From 1 PM this afternoon to 7 AM CDT Wednesday. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
450 WWUS74 KTSA 091842 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 142 PM CDT Tue Jun 9 2020 ARZ001-002-010-011-OKZ069-100930- /O.EXB.KTSA.WI.Y.0006.200610T0000Z-200610T1200Z/ Benton-Carroll-Washington AR-Madison-Adair- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, and Stilwell 142 PM CDT Tue Jun 9 2020 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT WEDNESDAY... * WHAT...Westerly winds 15 to 25 mph...gusting near 40 mph. * WHERE...In Oklahoma, Adair County. In Arkansas, Benton, Carroll, Washington AR and Madison Counties. Gusts will be higher in the terrain. * WHEN...From 7 PM this evening to 7 AM CDT Wednesday. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ OKZ071-100930- /O.EXA.KTSA.WI.Y.0006.000000T0000Z-200610T1200Z/ McIntosh- Including the city of Checotah 142 PM CDT Tue Jun 9 2020 ...WIND ADVISORY IN EFFECT UNTIL 7 AM CDT WEDNESDAY... * WHAT...Westerly winds 15 to 25 mph...gusting 40 to 45 mph. * WHERE...McIntosh County. * WHEN...From 1 PM this afternoon to 7 AM CDT Wednesday. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ OKZ054>068-070-100930- /O.CON.KTSA.WI.Y.0006.000000T0000Z-200610T1200Z/ Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes- Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-Muskogee- Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, and Muskogee 142 PM CDT Tue Jun 9 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT WEDNESDAY... * WHAT...Westerly winds 20 to 30 mph...gusting up to 45 mph with isolated gusts 50 to 55 mph in Osage and Pawnee counties. * WHERE...Portions of east central and northeast Oklahoma. * WHEN...From 1 PM this afternoon to 7 AM CDT Wednesday. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
034 WWUS74 KTSA 100204 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 904 PM CDT Tue Jun 9 2020 OKZ054>068-070-071-101200- /O.CON.KTSA.WI.Y.0006.000000T0000Z-200610T1200Z/ Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes- Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-Muskogee- McIntosh- Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Muskogee, and Checotah 904 PM CDT Tue Jun 9 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT WEDNESDAY... * WHAT...Westerly winds 20 to 30 mph...gusting up to 50 mph with isolated gusts to 60 mph in Osage, Washington and Pawnee counties. * WHERE...Portions of east central and northeast Oklahoma. * WHEN...Through 7 AM CDT Wednesday. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ ARZ001-002-010-011-OKZ069-101200- /O.CON.KTSA.WI.Y.0006.000000T0000Z-200610T1200Z/ Benton-Carroll-Washington AR-Madison-Adair- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, and Stilwell 904 PM CDT Tue Jun 9 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT WEDNESDAY... * WHAT...Westerly winds 15 to 25 mph...gusting near 45 mph. * WHERE...In Oklahoma, Adair County. In Arkansas, Benton, Carroll, Washington AR and Madison Counties. Gusts will be higher in the terrain. * WHEN...Through 7 AM CDT Wednesday. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
796 WWUS74 KTSA 100727 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 227 AM CDT Wed Jun 10 2020 OKZ054>068-070-071-101200- /O.CON.KTSA.WI.Y.0006.000000T0000Z-200610T1200Z/ Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes- Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-Muskogee- McIntosh- Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Muskogee, and Checotah 227 AM CDT Wed Jun 10 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... * WHAT...Westerly winds 15 to 30 mph...gusting up to 50 mph in Osage, Washington and Pawnee counties. * WHERE...Portions of east central and northeast Oklahoma. * WHEN...Through 7 AM CDT Wednesday. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ ARZ001-002-010-011-OKZ069-101200- /O.CON.KTSA.WI.Y.0006.000000T0000Z-200610T1200Z/ Benton-Carroll-Washington AR-Madison-Adair- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, and Stilwell 227 AM CDT Wed Jun 10 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... * WHAT...Westerly winds 15 to 25 mph...gusting near 45 mph. * WHERE...In Oklahoma, Adair County. In Arkansas, Benton, Carroll, Washington AR and Madison Counties. Gusts will be higher in the terrain. * WHEN...Through 7 AM CDT Wednesday. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
780 WWUS74 KTSA 101113 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 613 AM CDT Wed Jun 10 2020 ARZ001-002-010-011-OKZ054>071-101215- /O.CAN.KTSA.WI.Y.0006.000000T0000Z-200610T1200Z/ Benton-Carroll-Washington AR-Madison-Osage-Washington OK-Nowata- Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee- Okmulgee-Wagoner-Cherokee-Adair-Muskogee-McIntosh- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, and Checotah 613 AM CDT Wed Jun 10 2020 ...WIND ADVISORY IS CANCELLED... Winds have largely weakened below advisory criteria across a large portion of the area. Isolated wind gusts up to 40mph will remain possible this morning from along and north of Interstate 44. $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Jun 8, 2:35 PM CDT, 8 minutes earlier.
Area forecast discussion, Jun 8, 2:35 PM CDT, 8 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
235 PM CDT Mon Jun 8 2020
.DISCUSSION...
Tropical Depression Cristobal centered over southeast AR this
afternoon and will continue to lift north through tonight with
initial bands of rain on the northwest side now moving into west
central AR and far southeast OK. Expected track will limit
significant rainfall amounts to the eastern fringes of the
forecast area with much lighter amounts expected toward the OK/AR
border. Flash Flood Watch remains in effect through tonight for
Franklin, Madison and Carroll counties.
Any lingering precip Tuesday morning will quickly move out of
northwest AR early with dry conditions expected thereafter.
Strong shortwave trough will approach from the west and will move
into western KS by Tuesday afternoon and drive a Pacific cold
front through eastern OK likely before 21z and through western AR
by 00z. Veering sfc winds just ahead of the front will result in
hot temperatures before the boundary arrives. Strong and gusty
west- northwest winds behind the front will be enhanced by period
of deep mixing of stronger winds above the sfc with gusts in the
40-45 mph range likely across much of northeast OK by afternoon.
Stronger mid level speed max rotates around back side of the low
by evening and while this is after the time of optimal mixing,
strong gusts will likely persist through the evening and possibly
overnight. Have issued a wind advisory for NE OK from 18-06z, and
this may need to ultimately be extended into parts of NW AR for
Tuesday evening.
Much drier air will advect in behind the front with sfc dew
points eventually dropping as low as upper 40s. This results in
much more pleasant overnight lows for a few days next week. Aside
from Wednesday, high temps will warm back above normal to some
degree into next week. Still sticking with the NBM as a
compromise solution for now, through the ECMWF continues to show
stronger ridging and much above normal temps by the weekend and
beyond.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 72 94 60 83 / 0 0 0 0
FSM 71 95 61 82 / 70 10 10 0
MLC 73 93 59 83 / 0 0 0 0
BVO 68 92 59 81 / 0 0 0 0
FYV 69 90 58 77 / 90 10 10 0
BYV 70 89 58 77 / 100 10 10 0
MKO 70 93 59 81 / 0 0 0 0
MIO 71 91 59 78 / 30 10 10 0
F10 71 93 59 82 / 0 0 0 0
HHW 74 96 60 85 / 0 0 10 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory from 1 PM Tuesday to 1 AM CDT Wednesday for
OKZ054>068-070.
AR...Flash Flood Watch through Tuesday morning for ARZ002-011-020.
&&
SHORT TERM...20
LONG TERM....14Hazardous weather outlook, Jun 8, 1:27 PM CDT, 1 hour 16 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 127 PM CDT Mon Jun 8 2020 ARZ001-002-010-011-019-020-029-OKZ049-053>076-091030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 127 PM CDT Mon Jun 8 2020 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. FLASH FLOOD. RISK...Limited. AREA... Northwest Arkansas. ONSET...After 4 PM. HEAVY RAIN. RISK...Elevated. AREA...Northwest Arkansas. ONSET...After 2 PM. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Limited. AREA...Far Eastern Oklahoma and Northwest Arkansas. ONSET...After 2 PM. DISCUSSION... Rain showers with the potential for isolated embedded thunderstorms are expected to spread into Northwest Arkansas and far Eastern Oklahoma this afternoon into tonight as the remnants of Tropical System Cristobal lifts northward through Arkansas. Periods of heavy rainfall will be possible through tonight with the higher rainfall amounts forecast over Carroll...Madison and Franklin counties of Northwest Arkansas...where amounts in the 1 to 3 inch range and locally higher are possible. This could create localized areas of flash flooding conditions. A flash flood watch remains in effect into Tuesday morning for these locations. A sharp gradient for rainfall continues to be possible with amounts generally less than one inch for the rest of Northwest Arkansas and light amounts possible into far Eastern Oklahoma. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY AND WEDNESDAY...High Wind Potential. THURSDAY THROUGH SUNDAY...No Hazards. EXTENDED DISCUSSION... Rain showers are forecast to be exiting Northwest Arkansas early Tuesday morning as the low pressure system pushes off to the northeast. Behind this system...another low pressure system and cold front are forecast to push across the region during the day Tuesday. In response...south to southwesterly winds gusting in the 30 to 45 mph range will be possible. The stronger of these gusts looks to be across Northeast Oklahoma. Westerly winds gusting 20 to 30 mph Wednesday will also be possible before the low pressure system exits the region. In the wake of this second system...high pressure is forecast to build back over the region with lower humidity levels expected for the second half of the week. weather.gov/tulsa contains additional information.
Nearby
Wind Advisories in Oklahoma, 2020Wind Advisories in Arkansas, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.